Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 14, NWS Jackson, MS

February 21, 2019Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 21, 2019, 7:26 PM CST for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2019, 7:26 PM CST (01:26 UTC)
Expired
Feb 22, 2019, 1:30 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 8:00 PM CSTFLASH FLOOD1 Ene Grenada, MSNUMEROUS ROADS AND STREETS ACROSS TOWN AND IN CENTRAL PART OF THE COUNTY FLOODED.
Feb 21, 11:00 PM CSTFLASH FLOOD1 E Tie Plant, MSSEVERAL ROADS FLOODED, A FEW CLOSED. BRIDGE ON TIE PLANT WAS UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WGUS54 KJAN 220126
FFWJAN
MSC015-043-097-220730-
/O.NEW.KJAN.FF.W.0014.190222T0126Z-190222T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
726 PM CST THU FEB 21 2019

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Carroll County in north central Mississippi...
  Grenada County in north central Mississippi...
  Montgomery County in north central Mississippi...

* Until 130 AM CST Friday.

* At 724 PM CST, Doppler radar indicated heavy rain across the 
  warned area, where three to seven inches of rain have fallen over 
  the past few days. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Grenada, Winona, Black Hawk, Leflore, Jefferson, Vaiden, Duck 
  Hill, Kilmichael, North Carrollton, Gore Springs, Avalon, 
  Sweatman, Holcomb, Poplar Creek, Seven Pines, and Elliott.

Additional rainfall amounts of one to two are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3387 8977 3387 8951 3346 8951 3346 8938
      3343 8945 3329 8946 3329 8970 3322 8976
      3333 9017 3342 9017 3342 9014 3346 9013
      3346 9010 3365 9010 3368 9014 3381 9014
      3382 8993 3390 8992 3390 8977

$$

19
1 follow-up statement
387 
WGUS74 KJAN 220333
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
933 PM CST THU FEB 21 2019

MSC015-043-097-220730-
/O.CON.KJAN.FF.W.0014.000000T0000Z-190222T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-Grenada MS-Montgomery MS-
933 PM CST THU FEB 21 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR
CARROLL...GRENADA AND MONTGOMERY COUNTIES...

At 926 PM CST, Doppler radar indicated moderate to heavy rain 
continuing to lift northeast across the warned area.  Flash flooding 
is expected to begin shortly.

Some locations that will experience flooding include...
Grenada, Winona, Black Hawk, Leflore, Jefferson, Vaiden, Duck Hill, 
Kilmichael, North Carrollton, Gore Springs, Avalon, Sweatman, 
Holcomb, Poplar Creek, Seven Pines, and Elliott.

Through midnight, another area of moderate to heavy rain will lift 
northeast across the warned area, resulting in an additional one 
inch of rain. This will aid in further promoting flash flooding over 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3387 8977 3387 8951 3346 8951 3346 8938
      3343 8945 3329 8946 3329 8970 3322 8976
      3333 9017 3342 9017 3342 9014 3346 9013
      3346 9010 3365 9010 3368 9014 3381 9014
      3382 8993 3390 8992 3390 8977

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 6:23 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 21, 6:23 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
623 PM CST Thu Feb 21 2019

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Widespread IFR and LIFR ceilings are continuing across the region.
Some areas also are seeing low visibilities. Light to moderate
rain will continue to affect Highway 82 TAF locations through this
evening. Overall, very poor flying conditions expected over the
next 24 hours with continued low ceilings, potential for shower
and thunderstorm activity and reduced visibilities. /28/

&&

.DISCUSSION...

Tonight through Friday...

A shallow warm front is mixing northward with surface
temperatures rising significantly now over south central MS.
As the warm front continues to lift north, expect enhanced
frontal ascent to focus over the ArkLaMiss Delta region into north
central MS tonight and combine with anomalous deep layer
moisture to increase the heavy rain potential. Models show the
most significant QPF signal during the late night to early morning
hours in that area, so this could be the time for greatest flash
flooding concern. Overall, there is no change in the messaging
with a threat for significant flooding remaining the same over
northern portions of the forecast area where substantial rain fell
again today bringing totals to near eight inches in some cases.

In addition, a marginal severe weather threat continues for Friday
mainly west of the I-55 corridor due to increasing potential for
sfc-based storms and wind damage potential. Timing for this event
is somewhat nebulous as it is not clear when specific focus for
more intense convection will develop. Overall though, we should
see the trend increase during the day and peak during max daytime
heating. As a final note, fog is looking like a greater threat
tonight into early Friday with warmer air coming in contact with
the cooler ground, so will need to monitor this trend as well for
perhaps some dense fog potential, particularly in the Pine Belt
region. /EC/

Tomorrow night through Thursday...

The main focus for the forecast period will be a robust storm system
that will bring a strong cold front through the area on Saturday.
Severe thunderstorms, some of which could be significant, and
additional flash flooding will be the primary concerns. The period
will start off tomorrow night with an amplifying shortwave trough
ejecting out of the Desert Southwest into the Southern Plains with a
strong mid-level ridge remaining entrenched from the eastern Gulf of
Mexico into the Bahamas. This will leave the ArkLaMiss beneath
sustained moist southwest flow. At the surface, the meandering
baroclinic zone will have lifted back north as a warm front which is
progged to be located across the Hwy 82 corridor. A very moist warm
sector will be located south of this frontal boundary with dewpoints
rising into the upper 60s to even low 70s. The majority of the
shower and thunderstorm activity will remain elevated along and
north of the warm front, however an isolated surface based storm or
two within the open warm sector cannot be entirely ruled out. The
greatest chance for surface based convection tomorrow night will be
across western portions of the area where SPC has maintained a
marginal risk for severe weather. Low-level wind shear will be
meager, however upwards of 750 J/kg of SBCAPE, modest mid-level
lapse rates and plenty of deep layer wind shear will be supportive
of isolated damaging winds and hail should this conditional threat
materialize. Isolated hail also cannot be ruled out with any of the
elevated convection should a robust updraft be able to sustain
itself.

A more significant severe weather episode will unfold on Saturday as
the aforementioned shortwave trough takes on a negative tilt as it
lifts northeast through the Southern Plains and into the Midwest.
This system will be accompanied by strong mid/upper-level jet
dynamics in addition to a stout low-level jet that will overspread
the ArkLaMiss region. Surface cyclogenesis will be underway across
the Texas Panhandle Saturday morning with a deepening low lifting
through Kansas and into far northern Missouri by Saturday night.
Rich marine layer moisture characteristic of upper 60s to low 70s
dewpoints beneath cool mid-level temperatures will be supportive of
1000-1500 J/kg of SBCAPE within a well established warm sector. Low-
level flow will increase via mass response to the deepening surface
low and will result in a highly sheared environment with elongated
cyclonically curved hodographs. Convective initiation will occur
upstream over the ArkLaTex Saturday morning within a prefrontal
surface trough. This activity will propagate into the CWA during the
late morning to early afternoon hours before exiting into Alabama by
the early to mid evening hours. The greatest risk for severe
thunderstorms, some of which could be significant, will generally be
across northwest portions of the area from the Delta into portions
of the Hwy 82 corridor. This is where the strongest forcing and
height falls will be juxtaposed with the best parameter space. All
storm modes will be possible including discrete supercells ahead of
a broken QLCS with an attendant risk for tornadoes, a few of which
could be strong, large hail up to golf ball size, and damaging winds
up to 70mph. Further south towards the I-20 corridor severe storms
will remain possible with all hazards, however confidence in both
coverage and severity starts to decrease south of the better
parameter space. Areas south of I-20 will remain displaced from the
better forcing and as a result only isolated severe thunderstorms
are expected. This thinking remains in line with the Day 3
convective outlook from SPC and the aforementioned areas will
continue to be highlighted with an enhanced, slight, and marginal
risk respectively. This event is still several days away and further
adjustments to the threat areas will likely occur, so the reader is
encouraged to check back each day for updates.

Flash flooding will also be a concern, especially across portions of
the Delta and Hwy 82 corridor, as this area has already seen
multiple rounds of heavy rainfall and flooding. Anomalous values
of moisture with PWATs surging to 1.75" and H850 dewpoints of
12-14 C will continue to foster heavy rainfall with convective
rates. After collaborating with WPC and neighboring offices will
continue to highlight this threat with a significant/elevated
threat for flooding in the HWO/graphics across northwest portions
of the area and a limited threat elsewhere.

Both high and low temperatures will remain above average through
Saturday. Highs will peak in the upper 70s to low 80s Saturday
afternoon ahead of the front with strong warm air advection in
place. This magnitude of heating will promote strong mixing up to
900mb and will help bring down respectable wind gusts upwards of 30-
40mph, especially across the Delta. This threat may eventually need
to be added to the HWO/graphics as well.

Drier weather will finally return to the region Sunday through
Tuesday as the persistent southwest flow pattern finally breaks
down. Medium range global guidance quickly diverges heading into the
middle of next week with the GFS brining back rain chances by
Wednesday due to a southern stream disturbance while the ECMWF keeps
this system suppressed with rain chances confined to the immediate
coast. Will keep a low end chance for showers in the forecast, but
confidence remains low for now until better agreement can be
reached. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       55  76  68  80 /  75  67  38  79
Meridian      58  78  66  80 /  54  59  27  61
Vicksburg     51  72  68  79 /  84  78  57  94
Hattiesburg   64  79  68  81 /  46  49  19  56
Natchez       54  76  69  79 /  76  70  46  94
Greenville    47  61  59  75 /  85  90  94  94
Greenwood     49  66  63  78 /  85  87  81  94

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday evening for MSZ018-019-
     025>042.

LA...Flash Flood Watch through Saturday evening for LAZ007>009-015.

AR...Flash Flood Watch through Saturday evening for ARZ074-075.

&&

28
Hazardous weather outlook, Feb 21, 4:42 PM CST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
442 PM CST Thu Feb 21 2019

ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040>042-222245-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Issaquena-Sharkey-Yazoo-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Significant
TIMING...Tonight through Friday

Tonight into tomorrow, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

Isolated strong to severe thunderstorms will be possible during
the day Friday afternoon into Friday night, especially across
northeast Louisiana, southeast Arkansas, and areas in western and
central Mississippi  along and west of the Interstate
55 corridor. Hail up to the size  of quarters and damaging wind
gusts up to 60 mph will be the  primary hazards, although a
tornado cannot be completely ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

A significant threat for flooding will continue through Saturday
night with additional rounds of showers and storms with heavy
rainfall expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Saturday.

MSZ031>033-038-039-222245-
Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Elevated
TIMING...Tonight through Friday

Tonight into tomorrow, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

An elevated threat for flooding will continue into the weekend
with additional rounds of showers and storms and heavy rainfall
expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

MSZ029-030-222245-
Webster-Clay-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Significant
TIMING...Tonight through Friday

Tonight into tomorrow, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

A significant threat for flooding will continue through Saturday
night with additional rounds of showers and storms with heavy
rainfall expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

LAZ015-016-MSZ037-047-222245-
Richland-Madison LA-Attala-Warren-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Elevated
TIMING...Tonight through Friday

Tonight into tomorrow, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

Isolated strong to severe thunderstorms will be possible during
the day Friday afternoon into Friday night, especially across
northeast Louisiana, southeast Arkansas, and areas in western and
central Mississippi  along and west of the Interstate
55 corridor. Hail up to the size  of quarters and damaging wind
gusts up to 60 mph will be the  primary hazards, although a
tornado cannot be completely ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

An elevated threat for flooding will continue into the weekend
with additional rounds of showers and storms and heavy rainfall
expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Saturday night.

MSZ044>046-050>052-055>058-061>066-222245-
Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Limited
TIMING...Tonight through Friday

Tonight into tomorrow, localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

A limited threat for localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

LAZ023>026-MSZ043-048-049-053-054-059-060-222245-
Franklin LA-Catahoula-Tensas-Concordia-Madison MS-Hinds-Rankin-
Claiborne-Copiah-Jefferson-Adams-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Limited
TIMING...Tonight through Friday

Tonight into tomorrow, localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

Isolated strong to severe thunderstorms will be possible during
the day Friday afternoon into Friday night, especially across
northeast Louisiana, southeast Arkansas, and areas in western and
central Mississippi  along and west of the Interstate
55 corridor. Hail up to the size  of quarters and damaging wind
gusts up to 60 mph will be the  primary hazards, although a
tornado cannot be completely ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

A limited threat for localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Saturday night.

MSZ072>074-222245-
Marion-Lamar-Forrest-
442 PM CST Thu Feb 21 2019

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Severe thunderstorms are likely Saturday, especially across the
Arklamiss Delta where significant severe weather, including the
potential for strong tornadoes, is possible. This potential
weather event is still several days away, so be sure to stay
tuned for updates to the forecast.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Feb 21, 6:31 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST THU FEB 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      1 N GREENVILLE          33.42N 91.06W
02/21/2019                   WASHINGTON         MS   EMERGENCY MNGR

            STREETS IN DOWNTOWN GREENVILLE WERE FLOODED.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:24 PM CSTRiver Flood WarningJANLeflore16 days
Feb 22, 2:50 AM CSTSpecial Weather StatementJANGrenada25 min
Feb 22, 3:16 AM CSTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Feb 22, 5:33 AM CSTFlash Flood WarningJANLeflore, Sunflower, Washington3 hr
Feb 22, 6:13 AM CSTFlash Flood Warning EmergencyJANCarroll, Grenada3 hr
Feb 22, 7:27 AM CSTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington3 hr
Feb 22, 8:23 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery6 hr
Feb 22, 8:46 AM CSTFlash Flood WarningJANLeflore, Sunflower, Washington3 hr
Feb 22, 9:18 AM CSTFlash Flood Warning EmergencyJANCarroll, Grenada4 hr
Feb 22, 9:50 AM CSTRiver Flood WarningJANHumphreys24 days
Feb 22, 10:30 AM CSTRiver Flood WarningJANHinds, Rankin23 hr
Feb 22, 10:35 AM CSTFlash Flood WarningJANBolivar, Sunflower, Washington4 hr
Feb 22, 11:11 AM CSTFlash Flood WarningJANClay, Lowndes, Oktibbeha, Webster3 hr
Feb 22, 11:21 AM CSTFlash Flood WarningJANCarroll, Choctaw, Montgomery, Webster3 hr
Feb 22, 11:44 AM CSTFlash Flood WarningJANLeflore, Sunflower, Washington3 hr
Feb 22, 12:00 PM CSTRiver Flood WarningJANClay, Lowndes5 days
Feb 22, 1:16 PM CSTFlash Flood WarningJANCarroll, Grenada3 hr
Feb 22, 2:14 PM CSTAreal Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster18 hr
Feb 22, 2:19 PM CSTAreal Flood WarningJANCarroll, Grenada, Leflore, Montgomery21 hr
Feb 22, 2:27 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington12 hr
Feb 22, 3:20 PM CSTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Grenada and 15 more33 hr
Feb 22, 4:31 PM CSTSpecial Weather StatementJANLincoln44 min
Feb 22, 5:01 PM CSTFlash Flood WarningJANHumphreys, Leflore, Sunflower12 hr
Feb 22, 5:11 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Montgomery5 hr
Feb 22, 5:37 PM CSTSevere Thunderstorm WarningJANLawrence52 min
Feb 22, 5:46 PM CSTSpecial Weather StatementJANMarion44 min

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.